MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed imprecise hemoglobin results generated on the cell dyn ruby for a neonatal patient sample.The following data was provided (customer¿s reference range 12.9-14.2 g/dl): initial result = 16.8 g/dl, repeat result = 6.75 g/dl no impact to patient management was reported.
 
Event or Problem Description
The customer observed imprecise hemoglobin results generated on the cell dyn ruby for a neonatal patient sample.The following data was provided (customer¿s reference range 12.9-14.2 g/dl): initial result = 16.8 g/dl, repeat result = 6.75 g/dl, no impact to patient management was reported.17oct2024 additional information was provided for patient previously reported on (b)(6) 2024 sample id (b)(6).Additional results provided: wbc initial result = 10.4 10e3/ul, repeat result = 13.6 10e3/ul, neutrophil initial result = 3.49, repeat result = 4.13, platelet initial result = 78.6 10e3/ul, repeat result = 129 10e3/ul.
 
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Additional information in the following sections: section a1 - patient identifier updated from na to (b)(6).Section b3 - date of event updated from 9/4/2024 to 9/5/2024.Section b5 - describe event or problem updated with additional information provided.Section h4 - device mfg date updated from blank to 1/27/2021.
 
Event or Problem Description
The customer observed imprecise hemoglobin results generated on the cell dyn ruby for a neonatal patient sample.The following data was provided (customer¿s reference range 12.9-14.2 g/dl): initial result = 16.8 g/dl, repeat result = 6.75 g/dl.No impact to patient management was reported.17oct2024 additional information was provided for patient previously reported on.(b)(6) 2024 sample id (b)(6).Additional results provided: wbc initial result = 10.4 10e3/ul, repeat result = 13.6 10e3/ul.Neutrophil initial result = 3.49, repeat result = 4.13.Platelet initial result = 78.6 10e3/ul, repeat result = 129 10e3/ul.
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, and device history review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.The customer indicated the pediatric tube was filled to the top.Based on the tube type, customer service advised the customer to only fill to the 500 ul mark.Upon later follow-up, the customer confirmed that once he started filling the sample tube according to the procedure indicated, no other issues have been observed.A review of all complaints associated and a review of complaint trends for the list number was performed.The review did not identify any trends.Labeling was reviewed and found to adequately address the issue under review.Based on this investigation, the device met performance specifications and performed as intended at the customer site.Use error contributed to this event due to incorrect processing of the extraction/filling of the pediatric tube.Based on the investigation the cell-dyn ruby, serial number 71790bg is performing as intended, no systemic issue or deficiency was identified.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key20255777
Report Number2919069-2024-00052
Device Sequence Number20828072
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/17/2024
11/08/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date11/07/2024
11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown